Fentanyl-induced neurotoxicity in children

Shrenik Ostwal, Naveen Salins, Jayita Deodhar, Mary Ann Muckaden

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Fentanyl-induced neurotoxicity is an uncommon adverse effect of fentanyl and is seldom seen in pediatric palliative care practice. It presents as myriad of nonspecific symptoms such as severe pain, allodynia, insomnia, agitation, hallucinations, behavioral changes, and headache. In children, it is often missed and misdiagnosed. This is a case report of an 11-year-old girl; a case of locally advanced neuroblastoma, progressed on disease-modifying treatment, and referred to pediatric palliative care for best supportive care. She developed features of fentanyl-induced neurotoxicity during upward titration of transdermal fentanyl that was promptly identified and managed in a pediatric palliative care setting.

Original languageEnglish
Pages (from-to)385-387
Number of pages3
JournalJournal of Pain and Palliative Care Pharmacotherapy
Volume29
Issue number4
DOIs
Publication statusPublished - 02-10-2015

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Fentanyl-induced neurotoxicity in children'. Together they form a unique fingerprint.

  • Cite this